MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGE-022115-MB
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during preparation for a ureteroscopy procedure the ngage nitinol stone extractor did not close.Another ngage nitinol stone extractor was opened and used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence additional information was provided on 17jan2019.As the problem with product was identified when they opened the packaging and they saw product doesn¿t open properly, additional information regarding patient age/weight, health history, or concomitant devices was not noted and therefore is unable to be provided.
 
Event or Problem Description
There has been no new event information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.The returned packaging confirms lot number 7494190.The device was returned with the handle in the closed position and the basket formation partially open.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 3.5 cm in length.Visual examination noted there are no kinks or damage in the basket sheath.The support sheath and basket sheath are still adhered.Functional testing determined the handle actuates the basket formation to the opened position, but when closing, the basket formation does not close completely.The handle was disassembled.Functional testing found the basket formation can be manually actuated to the opened and closed positions.The handle was reset and reassembled.Functional testing was performed and noted the handle actuates basket formation properly.A review of the device history record found there were no non-conformances.A review of complaint history records shows there are no other complaints that have been associated with the complaint device lot number 7494190.The instructions for use (ifu) contains the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket that would not fully close.No damage to the device was found.The investigation conclusion is cause traced to design; human factors engineering ¿ device difficult to assemble.Measures have been initiated to address this failure mode.Actions have been identified for the issue, but were not yet implemented at the time this device was manufactured.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8265040
Report Number1820334-2019-00132
Device Sequence Number19214292
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)191206(10)7494190
Combination Product (Y/N)N
Initial Reporter CountryES
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2019
Device Catalogue NumberNGE-022115-MB
Device Lot Number7494190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1